MAUDE Adverse Event Report: CVRx, Inc Barostim Neo2; Carotid Sinus Lead

CVRx, Inc Barostim Neo2; Carotid Sinus Lead
Model Number 1036
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.On (b)(6) 2026, impedance was low, and barostim therapy was turned off.It was noted the system passed compliance as of the last barostim check on (b)(6) 2026, but the lead impedance had decreased significantly from approximately 850 to 150 ohms on approximately (b)(6) 2026 and decreased to low around (b)(6) 2026.There were no unusual events or physical stresses on the system reported by the patient, and the patient did not report any symptoms or adverse events.A chest and neck x-ray were ordered and showed the lead completely detached from the ipg header.In the opinion of the physician, the root cause of the lead detachment could not be conclusively determined, but twiddler syndrome was possible as the patient reported frequent touching of their ipg pocket.A successful lead revision occurred on 16-jul-2026.The old lead was extracted, and a new lead was placed on the same carotid artery with a good bp response.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, in the opinion of the physician, the root cause of the lead detachment could not be conclusively determined, but twiddler syndrome was possible as the patient reported frequent touching of their ipg pocket.The manufacturer notes that although twiddler's syndrome may have been part of the issue, it is clear that the setscrews of the lead were not properly tightened by the surgeon at the initial implant.Had that been done, ultimately the lead would have broken, not pulled free from the header, as reported.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).

Brand Name
Barostim Neo2
Common Device Name
Carotid Sinus Lead
Manufacturer (Section D)
CVRx, Inc
9201west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRx, Inc
9201west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201west broadway avenue
suite 650
minneapolis, MN 55445
+1(763)416-2856
MDR Report Key50223996
Report Number3007972010-2026-00094
Device Sequence Number18733284
Product Code DSR
UDI-Device Identifier00859144004463
UDI-Public(01)00859144004463(17)270306
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1036
Device Catalogue Number100063-212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale